Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 379, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2009, 6:26 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2009, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 28, 2009, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Muscogee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2396 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 282226
SVRFFC
GAC053-215-282315-
/O.NEW.KFFC.SV.W.0379.090628T2226Z-090628T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT SUN JUN 28 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
WESTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED NEAR FORT
BENNING/LAWSON ARMY AIR FIELD...MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUSSETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.
&&
LAT...LON 3227 8490 3231 8494 3232 8498 3236 8500
3238 8498 3241 8498 3242 8497 3245 8500
3248 8500 3256 8491 3229 8466 3223 8492
TIME...MOT...LOC 2226Z 322DEG 13KT 3240 8495
$$1 follow-up statement
000
WWUS52 KFFC 282245
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SUN JUN 28 2009
GAC053-215-282315-
/O.CON.KFFC.SV.W.0379.000000T0000Z-090628T2315Z/
CHATTAHOOCHEE GA-MUSCOGEE GA-
645 PM EDT SUN JUN 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN MUSCOGEE AND SOUTHERN CHATTAHOOCHEE COUNTIES...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED
NEAR CARTER ACRES...MOVING SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND
HILL...CUSTER ROAD TERRACE...BATTLE PARK...FORT BENNING/LAWSON ARMY
AIR FIELD...CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...MANTA AND
CUSSETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.
&&
LAT...LON 3227 8490 3231 8494 3232 8498 3236 8500
3238 8498 3241 8498 3242 8497 3245 8500
3248 8500 3256 8491 3229 8466 3223 8492
TIME...MOT...LOC 2245Z 344DEG 10KT 3240 8496
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:05 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 28, 5:05 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT SUN JUN 28 2009 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... COLD FRONT POISED TO THE NORTHWEST OF THE FORECAST AREA IS EXPECTED TO MOVE INTO NORTHWEST GEORGIA THIS EVENING...SWEEPING INTO CENTRAL GEORGIA MONDAY MORNING AND EVENTUALLY INTO SOUTH GEORGIA BY MONDAY NIGHT. MUCH DRIER LOW LEVEL AIRMASS SHOULD SETTLE OVER THE REGION FOR THE FIRST HALF OF THE WEEK. GFS MODEL SOUNDINGS SHOW A STABLE AIRMASS OVER THE FORECAST AREA FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT. AFTERNOON HIGHS WILL REMAIN WARM OVER THE STATE THROUGH THE SHORT TERM FORECAST PERIOD...BUT DRIER AIRMASS WILL ALLOW OVERNIGHT LOWS TO MODERATE NICELY. FOR TONIGHT...ATMOSPHERE HAS BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH AMPLE LOW LEVEL MOISTURE AND STRONG SURFACE HEATING. 12Z FFC SOUNDING MODIFIED FOR MID 90S TEMPERATURES RESULTS IN A DEEP BUT NOT NECESSARILY FAT AREA OF CAPE. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED INTO THE EVENING AHEAD OF THE COLD FRONT. SURFACE CONVERGENCE IS NOT SPECTACULAR ALONG THE FRONTAL BOUNDARY WITH NORTHWEST WINDS PRECEDING THE ACTUAL FRONT...BUT SHOULD BE SUFFICIENT TO KEEP SCATTERED CONVECTION AND CHANCE POPS GOING OVERNIGHT IN ADVANCE OF THE FRONTAL ZONE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER LEVEL PATTERN REMAINS FAIRLY STATIC THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD WITH A LARGE...DEEP CLOSED LOW OVER THE GREAT LAKES AND A TALL...STRONG RIDGE OVER THE WESTERN U.S. THIS KEEPS GEORGIA UNDER WEST TO NORTHWEST UPPER FLOW WITH A FAIRLY WEAK SURFACE PRESSURE PATTERN. LOW AND MID LEVEL MOISTURE DOES CREEP BACK INTO THE REGION...BUT REMAINS ONLY MARGINAL. ISOLATED TO SCATTERED... MAINLY DIURNAL...CONVECTION IS LIKELY TO RETURN FOR THE END OF THE WEEK INTO NEXT WEEKEND. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE EXTENDED FORECAST PERIOD. && .AVIATION... SHOWERS AND THUNDERSTORMS AFFECTING MAINLY NORTH AND WEST SECTIONS OF THE CWA SO FAR THIS AFTERNOON. HOWEVER WITH WEAK BOUNDARY OVER NORTHEAST GEORGIA AND A COLD FRONT DRIFTING SOUTHWARD FROM TENNESSEE...WILL CONTINUE PREVIOUS TAF TREND WITH TEMPO THUNDER MOST SITES UNTIL AROUND 01Z/02Z...THEN VCTS TIL AROUND MIDNIGHT. EXPECT VFR TO LOW VFR CONDITIONS TO DOMINATE THROUGH THE PERIOD...EXCEPT BRIEFLY LOWERING INTO THE MVFR RANGE IN T-STORMS. WEST TO NORTHWEST WINDS WITH SPEEDS GENERALLY IN THE 6 TO 12 KT RANGE LOOK GOOD FOR MUCH OF THE TAF PERIOD. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 94 63 93 67 / 30 10 10 10 10 ATLANTA 73 91 66 91 68 / 30 20 10 10 10 BLAIRSVILLE 66 89 60 88 61 / 30 10 10 10 10 CARTERSVILLE 68 91 62 91 63 / 30 10 10 10 10 COLUMBUS 76 94 66 95 70 / 30 40 5 10 10 GAINESVILLE 72 91 63 91 67 / 30 10 10 10 10 MACON 75 94 65 96 67 / 30 30 5 10 10 ROME 69 91 63 92 64 / 30 10 10 10 10 PEACHTREE CITY 68 92 61 91 63 / 30 20 5 10 10 VIDALIA 77 94 70 96 70 / 30 50 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JASPER...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS... UPSON...WALKER...WASHINGTON...WEBSTER...WHEELER...WHITFIELD... WILCOX...WILKINSON. && 20
Hazardous weather outlook, Jun 28, 2:21 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 221 PM EDT SUN JUN 28 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 221 PM EDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH REMAINED STRETCHED ACROSS CENTRAL GEORGIA. A COLD FRONT WILL PUSH ACROSS THE TENNESSEE VALLEY THIS AFTERNOON AND INTO NORTH GEORGIA BY THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING. HOWEVER...DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE WITH THE STRONGER STORMS. .DISCUSSION... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN DRAPED ACROSS CENTRAL GEORGIA ...PROVIDING A FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS AS CAPES INCREASE TO AROUND 2500 OR GREATER. ADDITIONALLY... A COLD FRONT WILL PUSH INTO NORTH GEORGIA BY THIS EVENING. SCATTERED THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT ARE EXPECTED TO PUSH INTO NORTH GEORGIA THIS AFTERNOON... THEN CENTRAL GEORGIA DURING THE EVENING. A HOT AND UNSTABLE AIRMASS WILL BE IN PLACE AS THE FRONT APPROACHES... GIVING THE POTENTIAL FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE STORM THREAT SHOULD DIMINISH BY LATE EVENING AS DAYTIME TEMPERATURES COOL AND THE FRONT WEAKENS AS IT SAGS SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH AND ALL OF CENTRAL GEORGIA ON MONDAY. AFTERNOON THUNDERSTORMS WILL ALSO BE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON THURSDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE ACTIVATION ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING THE AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jun 28, 4:12 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT SUN JUN 28 2009 GAZ042-052-282100- 412 PM EDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS IN HEARD AND CARROLL COUNTIES UNTIL 500 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EPHESUS...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEARD AND CARROLL COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EPHESUS...BLACKJACK MOUNTAIN...TYUS... ROOSTERVILLE...FROLONA...CENTRALHATCHEE...WARESVILLE...TEXAS AND FRANKLIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 4:41 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT SUN JUN 28 2009 GAZ003-004-282130- 441 PM EDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS IN WHITFIELD AND CATOOSA COUNTIES UNTIL 530 PM EDT... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RINGGOLD...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD AND CATOOSA COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SALEM...RINGGOLD...BOYNTON...INDIAN SPRINGS... GRAYSVILLE...COHUTTA...VARNELL...TUNNEL HILL...ROCKY FACE...MILL CREEK...DALTON AND DAWNVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 4:42 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 442 PM EDT SUN JUN 28 2009 GAZ066-282130- 442 PM EDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP COUNTY UNTIL 530 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HILLCREST...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TROUP COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARRISONVILLE...LOUISE...HILLCREST...WARES CROSSROADS AND LAGRANGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 4:44 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT SUN JUN 28 2009 GAZ012-020-282130- 444 PM EDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS IN BARTOW AND GORDON COUNTIES UNTIL 530 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OOSTANAULA...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARTOW AND GORDON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLAINVILLE...OOSTANAULA...CALHOUN... ADAIRSVILLE...FOLSOM...KINGSTON AND PINE LOG. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 28, 5:10 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SUN JUN 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG TEXAS 33.24N 85.20W
06/28/2009 HEARD GA COUNTY OFFICIAL
911 REPORTED SEVERAL TREES DOWN IN THE TEXAS AREA.
&&
20Special weather statement, Jun 28, 5:42 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT SUN JUN 28 2009 GAZ003-004-282230- 542 PM EDT SUN JUN 28 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITFIELD AND CATOOSA COUNTIES UNTIL 630 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VARNELL...DRIFTING SOUTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITFIELD AND CATOOSA COUNTIES...INCLUDING AREAS AROUND SALEM... TUNNEL HILL...RINGGOLD...BOYNTON...INDIAN SPRINGS...VARNELL...ROCKY FACE AND DAWNVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot, Taylor | 26 min |
| Jun 28, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 39 min |
| Jun 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.